Alert archive / Oklahoma / Flood Watches in 2020
Flood Watch 2, NWS Tulsa, OK
NWS Tulsa, OK issued this flood watch at Jul 28, 2020, 3:04 PM CDT for 22 counties in Oklahoma; 4 counties in Arkansas. It took effect at Jul 29, 2020, 1:00 AM CDT. It was in force for 27 hr.
The area
The counties it named.
The facts
- Issued
- Jul 28, 2020, 3:04 PM CDT (20:04 UTC)
- In effect from
- Jul 29, 2020, 1:00 AM CDT
- Expired
- Jul 30, 2020, 4:12 AM CDT
- In force
- 27 hr
- Issued by
- NWS Tulsa, OK
- Flood severity
- None
All 26 counties
Benton County, AR, Carroll County, AR, Madison County, AR, Washington County, AR, Adair County, OK, Cherokee County, OK, Choctaw County, OK, Craig County, OK, Creek County, OK, Delaware County, OK, Haskell County, OK, Latimer County, OK, Mayes County, OK, McIntosh County, OK, Muskogee County, OK, Nowata County, OK, Okfuskee County, OK, Okmulgee County, OK, Ottawa County, OK, Pawnee County, OK, Pittsburg County, OK, Pushmataha County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK, Washington County, OK
The radar
The Tulsa radar (KINX), 42 km from the middle of the area, began a volume at 20:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.1 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 120 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 754 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
868 WGUS64 KTSA 282004 FFATSA URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Tulsa OK 304 PM CDT Tue Jul 28 2020 OKZ054>057-059>068-070-071-291000- /O.CAN.KTSA.FF.A.0007.000000T0000Z-200729T0000Z/ /O.NEW.KTSA.FA.A.0002.200729T0600Z-200730T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Osage-Washington OK-Nowata-Craig-Pawnee-Tulsa-Rogers-Mayes- Delaware-Creek-Okfuskee-Okmulgee-Wagoner-Cherokee-Muskogee- McIntosh- Including the cities of Pawhuska, Bartlesville, Nowata, Vinita, Pawnee, Tulsa, Claremore, Pryor, Grove, Jay, Sapulpa, Okemah, Okmulgee, Wagoner, Tahlequah, Muskogee, and Checotah 304 PM CDT Tue Jul 28 2020 ...FLOOD WATCH IN EFFECT FROM 1 AM CDT WEDNESDAY THROUGH THURSDAY MORNING... The National Weather Service in Tulsa has issued a * Flood Watch for portions of east central Oklahoma...northeast Oklahoma and southeast Oklahoma...including the following counties...in east central Oklahoma...Cherokee...Muskogee and Okfuskee. in northeast Oklahoma...Craig...Creek...Delaware... Mayes...Nowata...Okmulgee...Osage...Pawnee...Rogers...Tulsa... Wagoner and Washington OK. in southeast Oklahoma...McIntosh. * From 1 AM CDT Wednesday through Thursday morning. * Multiple rounds of slow moving, heavy rain producing thunderstorms are expected late tonight through Wednesday night across much of eastern Oklahoma and northwest Arkansas. Pockets of locally heavy flooding rainfall are possible, with several inches possible in spots. PRECAUTIONARY/PREPAREDNESS ACTIONS... A flood watch means there is a potential for flooding based on current forecasts. && $$ ARZ001-002-010-011-019-020-029-OKZ049-053-058-069-072>076-291000- /O.NEW.KTSA.FA.A.0002.200729T0600Z-200730T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Benton-Carroll-Washington AR-Madison-Crawford-Franklin-Sebastian- Pushmataha-Choctaw-Ottawa-Adair-Sequoyah-Pittsburg-Haskell- Latimer-Le Flore- Including the cities of Rogers, Bentonville, Berryville, Eureka Springs, Fayetteville, Springdale, Huntsville, Van Buren, Ozark, Charleston, Fort Smith, Antlers, Clayton, Hugo, Miami, Stilwell, Sallisaw, McAlester, Stigler, Wilburton, and Poteau 304 PM CDT Tue Jul 28 2020 ...FLOOD WATCH IN EFFECT FROM 1 AM CDT WEDNESDAY THROUGH THURSDAY MORNING... The National Weather Service in Tulsa has issued a * Flood Watch for portions of Arkansas and Oklahoma...including the following counties...in Arkansas...Benton...Carroll... Crawford...Franklin...Madison...Sebastian and Washington AR. in Oklahoma...Adair...Choctaw...Haskell...Latimer...Le Flore... Ottawa...Pittsburg...Pushmataha and Sequoyah. * From 1 AM CDT Wednesday through Thursday morning * Multiple rounds of slow moving, heavy rain producing thunderstorms are expected late tonight through Wednesday night across much of eastern Oklahoma and northwest Arkansas. Pockets of locally heavy flooding rainfall are possible, with several inches possible in spots. PRECAUTIONARY/PREPAREDNESS ACTIONS... A flood watch means there is a potential for flooding based on current forecasts. && $$
5 follow-up statements
742 WGUS64 KTSA 290843 FFATSA Flood Watch National Weather Service Tulsa OK 343 AM CDT Wed Jul 29 2020 ARZ001-002-010-011-019-020-029-OKZ049-053>076-292100- /O.CON.KTSA.FA.A.0002.000000T0000Z-200730T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Benton-Carroll-Washington AR-Madison-Crawford-Franklin-Sebastian- Pushmataha-Choctaw-Osage-Washington OK-Nowata-Craig-Ottawa-Pawnee- Tulsa-Rogers-Mayes-Delaware-Creek-Okfuskee-Okmulgee-Wagoner- Cherokee-Adair-Muskogee-McIntosh-Sequoyah-Pittsburg-Haskell- Latimer-Le Flore- Including the cities of Rogers, Bentonville, Berryville, Eureka Springs, Fayetteville, Springdale, Huntsville, Van Buren, Ozark, Charleston, Fort Smith, Antlers, Clayton, Hugo, Pawhuska, Bartlesville, Nowata, Vinita, Miami, Pawnee, Tulsa, Claremore, Pryor, Grove, Jay, Sapulpa, Okemah, Okmulgee, Wagoner, Tahlequah, Stilwell, Muskogee, Checotah, Sallisaw, McAlester, Stigler, Wilburton, and Poteau 343 AM CDT Wed Jul 29 2020 ...FLOOD WATCH REMAINS IN EFFECT THROUGH THURSDAY MORNING... The Flood Watch continues for * Portions of Arkansas and Oklahoma...including the following counties...in Arkansas...Benton...Carroll...Crawford... Franklin...Madison...Sebastian and Washington AR. in Oklahoma...Adair...Cherokee...Choctaw...Craig...Creek... Delaware...Haskell...Latimer...Le Flore...Mayes...McIntosh... Muskogee...Nowata...Okfuskee...Okmulgee...Osage...Ottawa... Pawnee...Pittsburg...Pushmataha...Rogers...Sequoyah...Tulsa... Wagoner and Washington OK. * Through Thursday morning * Scattered thunderstorms, with locally heavy rain, will spread east across the region today. Additional thunderstorms are expected to redevelop tonight, especially across northeast Oklahoma. Given the high rain rates and slow storm motions expected, localized flash flooding is likely. Most areas will see around an inch or two of rain. However, locally higher amounts of 4 to 6 inches will be possible in the stronger storms that move over the same locations. * Additional thunderstorms with heavy rainfall are expected on Thursday. The flash flood watch will likely need to be extended for some areas, especially in locations that receive heavy rainfall today and tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A flood watch means there is a potential for flooding based on current forecasts. && $$
820 WGUS64 KTSA 291329 FFATSA Flood Watch National Weather Service Tulsa OK 829 AM CDT Wed Jul 29 2020 ARZ001-002-010-011-019-020-029-OKZ049-053>076-292130- /O.CON.KTSA.FA.A.0002.000000T0000Z-200730T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Benton-Carroll-Washington AR-Madison-Crawford-Franklin-Sebastian- Pushmataha-Choctaw-Osage-Washington OK-Nowata-Craig-Ottawa-Pawnee- Tulsa-Rogers-Mayes-Delaware-Creek-Okfuskee-Okmulgee-Wagoner- Cherokee-Adair-Muskogee-McIntosh-Sequoyah-Pittsburg-Haskell- Latimer-Le Flore- Including the cities of Rogers, Bentonville, Berryville, Eureka Springs, Fayetteville, Springdale, Huntsville, Van Buren, Ozark, Charleston, Fort Smith, Antlers, Clayton, Hugo, Pawhuska, Bartlesville, Nowata, Vinita, Miami, Pawnee, Tulsa, Claremore, Pryor, Grove, Jay, Sapulpa, Okemah, Okmulgee, Wagoner, Tahlequah, Stilwell, Muskogee, Checotah, Sallisaw, McAlester, Stigler, Wilburton, and Poteau 829 AM CDT Wed Jul 29 2020 ...FLOOD WATCH REMAINS IN EFFECT THROUGH THURSDAY MORNING... The Flood Watch continues for * Portions of Arkansas and Oklahoma...including the following counties...in Arkansas...Benton...Carroll...Crawford... Franklin...Madison...Sebastian and Washington AR. in Oklahoma...Adair...Cherokee...Choctaw...Craig...Creek... Delaware...Haskell...Latimer...Le Flore...Mayes...McIntosh... Muskogee...Nowata...Okfuskee...Okmulgee...Osage...Ottawa... Pawnee...Pittsburg...Pushmataha...Rogers...Sequoyah...Tulsa... Wagoner and Washington OK. * Through Thursday morning * Scattered thunderstorms, with locally heavy rain, will spread east across the region today. Additional thunderstorms are expected to redevelop tonight, especially across northeast Oklahoma. Given the high rain rates and slow storm motions expected, localized flooding is likely. Most areas will see around an inch or two of rain. However, locally higher amounts of 4 to 6 inches will be possible in the stronger storms that move over the same locations. * Additional thunderstorms with heavy rainfall are expected on Thursday. The flood watch will likely need to be extended for some areas, especially in locations that receive heavy rainfall today and tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A flood watch means there is a potential for flooding based on current forecasts. && $$
428 WGUS64 KTSA 292021 FFATSA Flood Watch National Weather Service Tulsa OK 321 PM CDT Wed Jul 29 2020 ARZ001-002-010-011-019-020-029-OKZ049-053>076-301000- /O.CON.KTSA.FA.A.0002.000000T0000Z-200730T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Benton-Carroll-Washington AR-Madison-Crawford-Franklin-Sebastian- Pushmataha-Choctaw-Osage-Washington OK-Nowata-Craig-Ottawa-Pawnee- Tulsa-Rogers-Mayes-Delaware-Creek-Okfuskee-Okmulgee-Wagoner- Cherokee-Adair-Muskogee-McIntosh-Sequoyah-Pittsburg-Haskell- Latimer-Le Flore- Including the cities of Rogers, Bentonville, Berryville, Eureka Springs, Fayetteville, Springdale, Huntsville, Van Buren, Ozark, Charleston, Fort Smith, Antlers, Clayton, Hugo, Pawhuska, Bartlesville, Nowata, Vinita, Miami, Pawnee, Tulsa, Claremore, Pryor, Grove, Jay, Sapulpa, Okemah, Okmulgee, Wagoner, Tahlequah, Stilwell, Muskogee, Checotah, Sallisaw, McAlester, Stigler, Wilburton, and Poteau 321 PM CDT Wed Jul 29 2020 ...FLOOD WATCH REMAINS IN EFFECT THROUGH THURSDAY MORNING... The Flood Watch continues for * Portions of Arkansas and Oklahoma...including the following counties...in Arkansas...Benton...Carroll...Crawford... Franklin...Madison...Sebastian and Washington AR. in Oklahoma...Adair...Cherokee...Choctaw...Craig...Creek... Delaware...Haskell...Latimer...Le Flore...Mayes...McIntosh... Muskogee...Nowata...Okfuskee...Okmulgee...Osage...Ottawa... Pawnee...Pittsburg...Pushmataha...Rogers...Sequoyah...Tulsa... Wagoner and Washington OK. * Through Thursday morning * Scattered thunderstorms, with locally heavy rain, will remain possible this afternoon. Additional thunderstorms are expected to redevelop tonight, especially across northeast Oklahoma. Given the high rain rates and slow storm motions expected, localized flooding is likely. Most areas will see around an inch or two of rain. However, locally higher amounts of 3 to 4 inches will be possible in the stronger storms that move over the same locations. * Additional thunderstorms with heavy rainfall are expected Thursday afternoon and night. The flood watch will likely be needed again for some areas, especially in locations that receive heavy rainfall tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A flood watch means there is a potential for flooding based on current forecasts. && $$
509 WGUS64 KTSA 300313 FFATSA Flood Watch National Weather Service Tulsa OK 1013 PM CDT Wed Jul 29 2020 OKZ049-053-073-075-300415- /O.CAN.KTSA.FA.A.0002.000000T0000Z-200730T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Pushmataha-Choctaw-Pittsburg-Latimer- Including the cities of Antlers, Clayton, Hugo, McAlester, and Wilburton 1013 PM CDT Wed Jul 29 2020 ...FLOOD WATCH IS CANCELLED... The Flood Watch for a portion of southeast Oklahoma has been cancelled. While isolated showers and thunderstorms remain possible overnight, the threat of flooding has lessened considerably. $$ ARZ001-002-010-011-019-020-029-OKZ054>072-074-076-301200- /O.CON.KTSA.FA.A.0002.000000T0000Z-200730T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Benton-Carroll-Washington AR-Madison-Crawford-Franklin-Sebastian- Osage-Washington OK-Nowata-Craig-Ottawa-Pawnee-Tulsa-Rogers-Mayes- Delaware-Creek-Okfuskee-Okmulgee-Wagoner-Cherokee-Adair-Muskogee- McIntosh-Sequoyah-Haskell-Le Flore- Including the cities of Rogers, Bentonville, Berryville, Eureka Springs, Fayetteville, Springdale, Huntsville, Van Buren, Ozark, Charleston, Fort Smith, Pawhuska, Bartlesville, Nowata, Vinita, Miami, Pawnee, Tulsa, Claremore, Pryor, Grove, Jay, Sapulpa, Okemah, Okmulgee, Wagoner, Tahlequah, Stilwell, Muskogee, Checotah, Sallisaw, Stigler, and Poteau 1013 PM CDT Wed Jul 29 2020 ...FLOOD WATCH REMAINS IN EFFECT UNTIL 7 AM CDT THURSDAY... The Flood Watch continues for * Portions of Arkansas and Oklahoma...including the following counties...in Arkansas...Benton...Carroll...Crawford... Franklin...Madison...Sebastian and Washington AR. in Oklahoma...Adair...Cherokee...Craig...Creek...Delaware... Haskell...Le Flore...Mayes...McIntosh...Muskogee...Nowata... Okfuskee...Okmulgee...Osage...Ottawa...Pawnee...Rogers... Sequoyah...Tulsa...Wagoner and Washington OK. * Until 7 AM CDT Thursday * Several rounds of showers and thunderstorms will affect parts of mainly northeast Oklahoma and northwest Arkansas overnight. Given the high rain rates and storms possibly training over the same areas, localized flooding is likely. Most areas will see around an inch or two of rain. However, locally higher amounts of 3 to 4 inches will be possible in the stronger storms that move over the same locations. * Additional thunderstorms with heavy rainfall are expected Thursday afternoon and night. The flood watch will likely be needed again for some areas, especially in locations that receive heavy rainfall tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A flood watch means there is a potential for flooding based on current forecasts. && $$
724 WGUS64 KTSA 300912 FFATSA Flood Watch National Weather Service Tulsa OK 412 AM CDT Thu Jul 30 2020 ARZ001-002-010-011-019-020-029-OKZ054>072-074-076-301015- /O.CAN.KTSA.FA.A.0002.000000T0000Z-200730T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Benton-Carroll-Washington AR-Madison-Crawford-Franklin-Sebastian- Osage-Washington OK-Nowata-Craig-Ottawa-Pawnee-Tulsa-Rogers-Mayes- Delaware-Creek-Okfuskee-Okmulgee-Wagoner-Cherokee-Adair-Muskogee- McIntosh-Sequoyah-Haskell-Le Flore- Including the cities of Rogers, Bentonville, Berryville, Eureka Springs, Fayetteville, Springdale, Huntsville, Van Buren, Ozark, Charleston, Fort Smith, Pawhuska, Bartlesville, Nowata, Vinita, Miami, Pawnee, Tulsa, Claremore, Pryor, Grove, Jay, Sapulpa, Okemah, Okmulgee, Wagoner, Tahlequah, Stilwell, Muskogee, Checotah, Sallisaw, Stigler, and Poteau 412 AM CDT Thu Jul 30 2020 ...FLOOD WATCH IS CANCELLED... The Flood Watch for portions of Arkansas and Oklahoma has been cancelled. Stronger storms have begun to shift east of the region this morning with the short term threat for flooding subsiding. Additional thunderstorms are expected this afternoon through tonight with the potential for heavy rainfall. Therefore, a flood watch may needed later today. $$
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flood watch went out at Jul 28, 12:22 PM CDT, 2 hours 42 minutes earlier.
Area forecast discussion, Jul 28, 12:22 PM CDT, 2 hours 42 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1222 PM CDT Tue Jul 28 2020
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Showers/thunderstorms remain quite scattered early this afternoon,
with areas of MVFR/IFR conditions near the rain areas. Should
see an increase in shower coverage overnight, especially after
06-09Z with rain shifting into northwest AR by Wednesday morning.
&&
.PREV DISCUSSION... /Issued 1053 AM CDT Tue Jul 28 2020/
..UPDATE...
DISCUSSION...
Going forecast in reasonable shape, with only a few minor tweaks
made. Best rain chances expected across eastern OK through the
day, where a modest 20-25kt low-level jet will reside. Slow moving
areas of rain will result in locally heavy rainfall.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 73 86 72 90 / 70 80 60 40
FSM 74 85 73 91 / 50 80 60 60
MLC 73 84 72 89 / 60 80 50 40
BVO 72 84 70 86 / 60 80 60 40
FYV 71 81 70 86 / 50 80 70 70
BYV 71 84 70 87 / 50 80 70 80
MKO 73 83 71 88 / 60 80 60 50
MIO 72 84 70 87 / 60 90 70 60
F10 72 84 71 89 / 70 80 60 40
HHW 74 85 75 91 / 50 70 40 40
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flash Flood Watch until 7 PM CDT this evening for OKZ054>057-
059>062-064>068-070-071.
AR...None.
&&
AVIATION.....08Hazardous weather outlook, Jul 28, 12:41 PM CDT, 2 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 1241 PM CDT Tue Jul 28 2020 ARZ001-002-010-011-019-020-029-OKZ049-053>076-291000- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 1241 PM CDT Tue Jul 28 2020 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This Afternoon and Tonight. FLASH FLOOD. RISK...Limited. AREA...Northeast and east-central Oklahoma. ONSET...Ongoing. HEAVY RAIN. RISK...Limited. AREA...Northeast Oklahoma and east-central Oklahoma. ONSET...Ongoing. THUNDERSTORMS WITH DANGEROUS LIGHTNING. RISK...Significant. AREA...Eastern Oklahoma and northwest Arkansas. ONSET...Ongoing. DISCUSSION... Slow moving showers and thunderstorms, in association with a weak upper level low pressure, will drop locally heavy rainfall across portions of eastern Oklahoma through the afternoon. Several inches are possible in spots, and this could cause flash flooding. Shower and thunderstorm coverage is expected to increase later tonight, with a continued threat of locally heavy rainfall. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Spotter Activation Not Expected. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. WEDNESDAY...Thunderstorm Potential...Heavy Rain Potential. THURSDAY...Severe Thunderstorm Potential. FRIDAY through MONDAY...Limited thunderstorm Potential. EXTENDED DISCUSSION... Multiple rounds of thunderstorms are expected this week, some of which could drop heavy rainfall on areas that have already picked up heavy rains from previous storms. Thus, there is increasing potential for at least localized flash flooding as the week wears on. A wave in the northwest flow aloft will increase wind shear and will combine with a brief period of warmer temps and higher instability to raise the severe weather potential on Thursday, especially during the afternoon and evening. More locally heavy rains and potential flooding will be possible as the wave slides across the region Friday. Storm chances decrease by the weekend as the wave moves off to the east. weather.gov/tulsa contains additional information.
Nearby
Flood Watches in Oklahoma, 2020Flood Watches in Arkansas, 2020Every flood watch in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.